Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
136 Doctors are Online

Advised to take lonazep with qutan. Diagnosed with FTLD. Increased agitation and violence when reduced dosage? Continue medications?

my wife ( 56 yrs)has been advised last june (2012 ) to take lonazep .5 and .25 in a day with qutan .25 and .5 for agitation and sizures . she has been diagnosed with FTLD with some psychiatric manifestation . her condition worsened over 8/9 months gradually .. sphincter control completely affected with incontinence for last two months . lonazep was increased to 2 mg in a day and now reduced again to 1 mg and asked to reduce further by .125 every fortnight .Her agitation and violence was very high when we started reducing lonazep .

Should we continue such medication for a patient who is rather suffering from dementia than any other type ?

PKM
Asked On : Thu, 11 Apr 2013
Answers:  1 Views:  35
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Internal Medicine Specialist 's  Response
hi
Frontotemporal lobar degeneration (FTLD) is the name for a group of clinically, pathologically and genetically heterogeneous disorders associated with atrophy in the frontal lobe and temporal lobe of the brain, with sparing of the parietal and occipital lobes.
In the over 65 age group, FTLD is probably the fourth most common cause of dementia after Alzheimer's disease, dementia with Lewy bodies and vascular dementia. In the below 65 age group, it is the second most common cause after Alzheimer's disease. In some patients the symptoms of FTLD and Alzheimer's may overlap

so what your was surffering either of the two
1 fast withdrawal of lonzep ...with withdrawal symptoms with anger and more agitation or
2 neuroleptic malignant syndrome from qutan
more fast dementia means more urinary incontinence.....such medications are sometimes important and sometimes are totally useless....it just weighing of the benefits or side effects or medcinies that you have to decide.....what is better for her wit or with out medicine
take care
Answered: Thu, 11 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
©2014 Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions